Hail, Nolan
- When
- May 31, 8:30 AM CST to 8:35 AM CST
- Where
- Nolan County, 12 mi SSW of Roscoe
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.267, -100.617
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 31, 8:00 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 900 AM CDT TUE MAY 31 2005 .UPDATE... UPDATED ZONES FOR MCS IN BIG COUNTRY...WHICH IS SLOWLY SLIDING SOUTHEAST THIS MORNING. DECREASED TEMPERATURES AND INCREASED POP IN BIG COUNTRY...CONCHO VALLEY AND HEARTLAND. && .PREV DISCUSSION... (ISSUED 344 AM CDT TUE MAY 31 2005) DISCUSSION... EARLY THIS MORNING...GOES WATER VAPOR IMAGERY SHOWED DIFFLUENT WEST NORTHWEST UPPER FLOW OVER EASTERN NM AND WEST TX...DOWNSTREAM OF AN UPPER TROF AXIS EXTENDING SOUTH OF A CLOSED LOW OVER THE NORTHERN ROCKIES. THUNDERSTORMS HAD FORMED IN THE HIGHER TERRAIN OF NM EARLIER MONDAY EVENING AND PERSISTED SOUTHEAST INTO THE SOUTH PLAINS OF TX...FED BY RICH LOW LEVEL MOISTURE BROUGHT INTO THE REGION BY A 25KT LOW LEVEL JET. A FEW THUNDERSTORMS WILL LIKELY DRIFT THROUGH AREAS NORTH OF I20 THIS MORNING. EXPECT SEVERE THREAT TO BE LIMITED...WITH DECREASING LOW LEVEL JET...AND AS THE THUNDERSTORMS MOVE OFF THE 850 MB THETA E AXIS OVER THE SOUTH PLAINS. FORECAST CHANCES REMAIN THE PRIMARY FORECAST CHALLENGE. EXPECT A BOUNDARY TO BE LAID DOWN BY CURRENT CONVECTION...PROVIDING A POSSIBLE FOCUS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. MESOETA PROGS NEAR ZERO CONVECTIVE INHIBITION FROM SWEETWATER TO SAN ANGELO AND SONORA. BOUNDARY FROM THIS MORNING/S CONVECTION MAY NOT MAKE MUCH FURTHER SOUTH OF A STERLING CITY TO BROWNWOOD LINE. HOWEVER...CONVECTIVE INHIBITION SHOULD BE LIMITED ENOUGH TO FOR DEEP CONVECTION TO FORM ALONG AS OF YET UNSEEN MESOSCALE BOUNDARIES. WILL CONTINUE CHANCE POPS ROUGHLY NORTHEAST OF A LINE FROM STERLING CITY TO SAN SABA AND SLIGHT CHANCE ELSEWHERE. ETA AND GFS HAVE DIFFERING OPINIONS REGARDING MCS TRACK TONIGHT... DUE IN PART TO THE ETA MAINTAINING NORTHWEST FLOW ALOFT WHILE THE GFS TRANSITIONS TO A MORE ZONAL FLOW OVER WEST TX. TRUTH MAY LIE SOMEWHERE IN BETWEEN...WHICH WOULD ARGUE FOR HIGH CHANCE POPS FROM THE BIG COUNTRY ZONES...INTO THE HEARTLAND. UPPER PATTERN TRANSITIONS TO A MEAN UPPER TROF OVER THE WESTERN U.S. FOR THE LATTER PART OF THE WEEK...AFTER A SHORT WAVELENGTH RIDGE MOVES THROUGH TX ON THURSDAY. GFS LIKELY OVER DOING CONVECTION THURSDAY AFTERNOON...UNDER THE WARMER TEMPS ALOFT. UPPER FLOW QUICKLY TRANSITIONS TO DIFFLUENT SOUTHWEST FLOW ALOFT BY EARLY FRIDAY...AS THE RIDGE AXIS LIFTS TO THE ARKLATEX. GFS DEVELOPS SCATTERED CONVECTION OVER THE EDWARDS PLATEAU LATE THURSDAY NIGHT...WITH THE MODEL/S QPF FIELDS BECOMING INFLUENCED BY CONSIDERABLE CONVECTIVE FEEDBACK. NONETHELESS...20 TO 30 POPS DO NOT APPEAR UNREASONABLE FOR FRIDAY. EXPECT DRYLINE TO REMAIN WELL WEST OF OUR FORECAST AREA...WITH SCATTERED STORMS LIKELY DRIFTING OFF THE DRYLINE. IN ALL...NOT A CLEAN CUT FORECAST. DIFFICULT TO PICK OUT A DAY WHERE RAIN CAN BE RULED OUT WITH CERTAINTY...TYPICAL OF EARLY JUNE IN WEST CENTRAL TX. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 431 AM CDT TUE MAY 31 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-010931- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 530 AM CDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TODAY A COLD FRONT MOVING SOUTH INTO THE TEXAS PANHANDLE AND A DRY LINE EXTENDING THROUGH WEST TEXAS WILL PROVIDE A FOCUS FOR THUNDERSTORM INITIATION THIS AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS AND ISOLATED TORNADOES DEVELOPING ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND INTO THE EVENING. HOWEVER...THE BEST CHANCE OF SEVERE WEATHER WILL BE ACROSS THE BIG COUNTRY AND THE HEARTLAND AS A DEVELOPING COMPLEX OF STORMS IN THE SOUTHERN PANHANDLE MOVES SOUTHEAST ACROSS THE NORTHERN AND EASTERN PARTS OF WEST CENTRAL TEXAS. SEVERE STORMS WILL BECOME MORE ISOLATED AFTER MIDNIGHT AS INSTABILITY DECREASES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE WILL BE A CONTINUING CHANCE OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS ON WEDNESDAY RELATED TO THE COMPLEX OF STORMS FROM TONIGHTS ACTIVITY AND ANY ASSOCIATED OUTFLOW BOUNDARY. THERE WILL BE A LESSENING OF THUNDERSTORM CHANCES ON THURSDAY BUT CHANCES FOR THUNDERSTORMS WILL INCREASE FRIDAY THROUGH THE WEEKEND ASSOCIATED WITH AN ACTIVE DRY LINE IN WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND INTO THE OVERNIGHT HOURS...ESPECIALLY OVER THE BIG COUNTRY AND HEARTLAND. SPOTTERS SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION ON WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 808 AM CDT TUE MAY 31 2005 TXZ049-054-311415- FISHER TX-NOLAN TX- 808 AM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 AM CDT FOR SOUTHWESTERN FISHER AND NOLAN COUNTIES... AT 802 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 33 MILES NORTHWEST OF WASTELLA...OR ABOUT 15 MILES WEST OF SNYDER...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... WASTELLA AT 855 AM CDT... CHAMPION...ROSCOE AT 910 AM CDT... IF THIS STORM CONTINUES TO HOLD TOGETHER WARNINGS WILL BE NEEDED FOR SOUTHWESTERN FISHER AND NOLAN COUNTIES. STAY TUNED FOR THE LATEST STATEMENTS AND WARNINGS. BRAZZELL
The San Angelo radar (KSJT), 100 km away, was scanning. The volume nearest the first event began at 14:37 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450153, 5450154, 5450233, 5450234.